Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Suffering from flu, oily layer formed on urinating. Due to ketones in urine?

Hi I have the flu currently and noticed when I peed there was an oily layer on top I went hours later and didn t seem as oliy just had a clear layer on top but no rainbow color just clear I read it s mostly caused by keytons in urine and I read keytons can be released with a cold like the flu more of just a hypochondriac looking for closure
Asked On : Sun, 20 Jan 2013
Answers:  1 Views:  379
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM,
Please ensure that the place where you urinated did not have oil deposit.
The rainbow like appearance is due to refraction.
It is not any abnormality.
Ketones in urine produce a fruity odor rather than oily appearance.
Ketone bodies are present in urine in diabetics, during starvation, in states of malnutrition.
Flu will not cause ketone bodies in urine.

Thanks and take care
Dr Shailja P Wahal
Answered: Fri, 23 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor